Alert archive / California / Wind Advisories in 2008
Wind Advisory 27, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 14, 2008, 2:50 AM PST. It took effect at Nov 14, 2008, 10:00 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 2:50 AM PST (10:50 UTC)
- In effect from
- Nov 14, 2008, 10:00 AM PST
- Expired
- Nov 14, 2008, 3:09 PM PST
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 141050 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 250 AM PST FRI NOV 14 2008 ...WINDY CONDITIONS OVER THE COASTAL MOUNTAINS AND THE SACRAMENTO VALLEY AND DELTA LATER THIS MORNING INTO THE EARLY EVENING... .A STRONG SURFACE HIGH PRESSURE SYSTEM IS MOVING INTO OREGON AND THE WESTERN GREAT BASIN. THE STRONG PRESSURE GRADIENT ACROSS THE NORTHERN CALIFORNIA INTERIOR MOUNTAINS WILL GENERATE WINDY CONDITIONS OUT OF A NORTHERLY DIRECTION THROUGH THE SACRAMENTO VALLEY AND DELTA AND THE ADJACENT COASTAL MOUNTAINS. WIND SPEEDS WILL DECREASE THIS EVENING BUT WILL STILL BE GUSTY...ESPECIALLY OVER RIDGES. CAZ015>018-063-064-150200- /O.NEW.KSTO.WI.Y.0027.081114T1800Z-081115T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 250 AM PST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY AND DELTA AND THE ADJACENT COASTAL MOUNTAINS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH OCCUR IN THE VALLEY WHILE WINDS WILL BE NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH OVER THE COASTAL MOUNTAIN RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH OR GUSTS 40 TO 59 MPH ARE EXPECTED OVER THE VALLEY WHILE AN ADVISORY FOR THE MOUNTAINS MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS 40 TO 59 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
1 follow-up statement
000 WWUS76 KSTO 142309 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 309 PM PST FRI NOV 14 2008 CAZ015>018-063-064-150015- /O.CAN.KSTO.WI.Y.0027.000000T0000Z-081115T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 309 PM PST FRI NOV 14 2008 ...WIND ADVISORY IS CANCELLED... WINDS HAVE GENERALLY REMAINED BELOW CRITERIA AND THUS THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. LOCALLY GUSTY NORTHERLY WIND OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE THROUGH EARLY EVENING ALONG WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS AND MOUNTAINS...AND IN THE DELTA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 8:30 PM PST, 6 hours 20 minutes earlier.
Area forecast discussion, Nov 13, 8:30 PM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 830 PM PST THU NOV 13 2008 .DISCUSSION...WATER VAPOR IMAGERY SHOWS A LARGE RIDGE OF HIGH PRESSURE AMPLIFIED OVER THE PACIFIC...WITH DRY NORTHWESTERLY FLOW FILTERING ACROSS NORTHERN CALIFORNIA. AS A RESULT...TEMPERATURES WARMED SIGNIFICANTLY ACROSS THE REGION TODAY...WITH TEMPERATURES AVERAGING 10 TO 15 DEGREES ABOVE NORMAL. IN FACT...MODESTO TIED ITS PREVIOUS RECORD...WITH 77 DEGREES TODAY. CURRENTLY...TEMPERATURES ARE RUNNING BETWEEN 3 AND 16 DEGREES WARMER THAN THIS TIME LAST NIGHT...RESULTING IN A VERY PLEASANT AND MILD EVENING. THIS IS IN PART DUE TO A BIT OF A NORTHERLY BREEZY ACROSS THE REGION THIS EVENING...WITH THE KDAX VAD SHOWING SOME 45 KNOTS WINDS AT 2000 FEET. AT TIME TIME...THESE STRONGER WINDS ARE NOT MIXING DOWN TO THE SURFACE. HOWEVER...AS THE MEDFORD GRADIENT INCREASES TONIGHT FROM AROUND 9.6 MILLIBARS TO SOMEWHERE BETWEEN 12 AND 13 MILLIBARS TOMORROW MORNING...SOME OF THESE STRONGER WINDS MAY MAKE IT DOWN TO THE SURFACE...CREATING SOME LOCALLY GUSTY CONDITIONS. HOWEVER...NOT EXPECTING THESE LOCALLY GUSTY CONDITIONS TO BE WIDESPREAD ENOUGH TO WARRANT A WIND ADVISORY AT THIS TIME. THE WINDS WILL MAKE TOMORROW TEMPERATURES FORECAST AN INTERESTING ONE. AT THIS TIME...MODELS ARE WARMING 850 TEMPERATURES BETWEEN 4 AND 5 DEGREES TOMORROW OVER TODAY...AND THE 00Z OAKLAND SOUNDING SHOWED A SIMILAR WARMING AT 925 MB. THIS WOULD EQUATE TO A SIMILAR WARMING AT THE SURFACE HERE IN THE VALLEY. HOWEVER...IF THE WINDS ARE A LITTLE STRONGER THAN CURRENTLY FORECASTED THEN TEMPERATURES MAY NOT WARM QUITE AS MUCH. HOWEVER...WILL SEND AN UPDATE THIS EVENING TRENDING TEMPERATURES FOR TOMORROW UPWARD AND FLIRTING WITH RECORDS IN MANY LOCATIONS. PALMER && .AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION DURING THE NEXT 24 HOURS...WITH VFR CONDITIONS PREVAILING. A NORTHERLY GRADIENT WILL ALSO STRENGTHEN OVERNIGHT TONIGHT...HELPING TO LIMIT FOG FORMATIONS. WILL ALSO SEE SOME LOCAL GUSTS TO 30 KT IN THE VALLEY AND UP TO 40 KT POSSIBLE OVER THE SIERRA...PARTICULARLY DURING THE DAYTIME FRIDAY. && .STO WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Nov 13, 6:10 AM PST, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 610 AM PST THU NOV 13 2008 CAZ013>019-063-064-066>069-101500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 610 AM PST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NORTHERLY GUSTY WINDS INCREASING TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NORTHERLY GUSTY WINDS PROBABLE OVER NORTHERN AND COASTAL MOUNTAINS AND THE CENTRAL VALLEY FRIDAY WITH NORTHEASTERLY FLOW ACROSS THE WEST SLOPE OF THE SIERRA NEVADA FRIDAY INTO SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JMC
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.